Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 222, NWS Morristown, TN

July 31, 2005Jefferson County, Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 31, 2005, 5:39 PM EDT for Jefferson County, Sevier County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2005, 5:39 PM EDT (21:39 UTC)
Expired
Jul 31, 2005, 6:30 PM EDT
In force
51 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Jefferson County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:54 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 31, 2:54 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EDT SUN JUL 31 2005

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...SHOWERS AND THUNDERSTORMS
CURRENTLY SCATTERED ACROSS THE EASTERN MOUNTAINS AND WIDELY
SCATTERED ACROSS THE SOUTHERN PLATEAU. ISOLATED SHOWERS AND STORMS
WERE LOCATED ACROSS SW VA AND A FEW ALONG THE NORTHERN PLATEAU. NOT
MUCH CHANGE TO THE CURRENT FORECAST EXPECT TO LOWER POPS SLIGHTLY IN
THE CHA AREA FROM 50 TO 40 PERCENT EARLY. WITH STORMS MOVING SLOWLY
SOUTHWEST IT LOOKS LIKE THE BEST COVERAGE WILL BE ACROSS THE
SOUTHERN THIRD OF THE FORECAST AREA. DRIER AIR THAT WAS LOCATED TO
THE WEST HAS BEEN REPLACED BY MORE HUMID CONDITIONS. DEWPOINT
BOUNDARY HAS SHIFTED NORTH FROM SOUTHERN WV ACROSS CENTRAL KY TO
SOUTHERN MO. STRONG UPPER RIDGE CONTINUES OVER THE WESTERN AND SOUTH
CENTRAL STATES WITH WEAK TROUGHING OVER THE NORTHEAST. THE BERMUDA
HIGH REMAINS OFF THE SOUTHEAST COAST. SURFACE HIGH LIES OVER THE
EASTERN GREAT LAKES AND MOST OF THE OHIO VALLEY. A WEAKNESS WILL
CONTINUE BETWEEN THE BERMUDA HIGH AND RIDGE TO THE WEST AND CONTINUE
TO BRING MOISTURE INTO THE FORECAST AREA AS LIFT OCCURS NEAR THE
MOUNTAINS DURING THE HEATING OF THE DAY FORMING SHOWERS AND
THUNDERSTORMS AND THEN MOVES THEM WEST TO SOUTHWEST INTO THE VALLEYS
OR IN OTHER WORDS ABOUT THE SAME AS YESTERDAYS ACTIVITY. LOCALIZED
HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...MED RANGE MODELS SHOWED RIDING
BUILDING INTO THE CENTRAL APPALACHIANS EARLY WEEK WITH SOME DRYING TAKING
PLACE INITIALLY ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE.
ALSO...EASTERLY WINDS ON THE BOTTOM OF THE CENTRAL APPALACHIAN HIGH
WILL PRODUCE WEAK DOWNSLOPE WINDS INTO THE NORTH AND CENTRAL VALLEY. END
RESULT WILL BE MINIMAL CHANCES OF AFTERNOON/EVENING CONVECTION FOR
TRI AND TYS AREAS THROUGH WEDNESDAY. BEST CHANCES OF CONVECTION WILL
BE ACROSS THE SOUTH...FAR EASTERN TENNESSEE MOUNTAINS (GENERALLY
SMOKYS SOUTHWARD)...AND PLATEAU WHERE MOISTURE WILL BE A LITTLE
DEEPER AND SOME UPSLOPE FLOW IS ANTICIPATED.

FOR LATE FRIDAY INTO NEXT WEEKEND...MODELS HINT OF A WEAK/DISSIPATING
FRONT MOVING INTO THE FORECAST AREA WITH INCREASING PWS. WILL
INCREASE POPS TO CHANCE AREA-WIDE FOR SATURDAY AND SUNDAY.
HOWEVER...CONFIDENCE OF FRONT MAKING IT INTO THE REGION LOW GIVEN
TIME OF THE YEAR.

AS FOR TEMPERATURES...MORE SEASONAL HIGHS AND LOWS ANTICIPATED. DOWNSLOPE
INTO THE NORTHERN HALF OF THE GREAT TENNESSEE VALLEY WILL ADD A FEW
DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             71  88  71  88 /  30  30  30  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  88  69  88 /  30  20  20  20
OAK RIDGE, TN                       69  88  69  89 /  30  20  20  20
TRI CITIES AIRPORT, TN              66  86  63  87 /  30  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

TD/DH
Hazardous weather outlook, Jul 31, 5:08 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 AM EDT SUN JUL 31 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-011000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
508 AM EDT (408 AM CDT) SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.